Advances in Differential Equations

Multiplicity of positive radial solutions of a quasilinear elliptic problem in a ball

Franic Ikechukwu Njoku, Pierpaolo Omari, and Fabio Zanolin

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We prove the existence of infinitely many positive, radially symmetric and decreasing solutions of the quasilinear elliptic problem $$ \begin{cases} -{\hbox{div} (a(|\nabla u|^2) \, \nabla u )} = f(|\hbox{x}|,u), & \hbox{ in }\, B_R,\\ \quad u = 0, & \hbox{ on }\, \partial B_R, \end{cases} $$ where $B_R$ is a ball in ${\Bbb R}^N$. The nonlinear differential operator is rather general and includes, as a particular case, the $m$--Laplacian, with $m>1$. The assumptions on $f$ are placed only at $+\infty$ and require a sort of oscillatory behaviour of the primitive $\int_0^s f(|\hbox{x}|,\xi)\, d\xi$. The proof is based on time--mapping estimates, the upper and lower solutions method and a maximum--like principle. The results are new even in the case of the Laplacian $\Delta$. A counterexample is also constructed in order to show that the assumptions cannot be relaxed.

Article information

Source
Adv. Differential Equations Volume 5, Number 10-12 (2000), 1545-1570.

Dates
First available in Project Euclid: 27 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.ade/1356651233

Mathematical Reviews number (MathSciNet)
MR1785685

Zentralblatt MATH identifier
0989.35055

Subjects
Primary: 35J60: Nonlinear elliptic equations
Secondary: 34B18: Positive solutions of nonlinear boundary value problems 35B05: Oscillation, zeros of solutions, mean value theorems, etc. 35J65: Nonlinear boundary value problems for linear elliptic equations

Citation

Njoku, Franic Ikechukwu; Omari, Pierpaolo; Zanolin, Fabio. Multiplicity of positive radial solutions of a quasilinear elliptic problem in a ball. Adv. Differential Equations 5 (2000), no. 10-12, 1545--1570. https://projecteuclid.org/euclid.ade/1356651233.


Export citation